MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1668362
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Unspecified Infection (1930); Sepsis (2067); Thrombosis/Thrombus (4440); Drug Resistant Bacterial Infection (4553)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that sometime later port placement procedure, the patient allegedly developed with unspecified infection and thrombosis.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported infection and thrombosis as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2022, a patient underwent the port placement via the right internal jugular vein for chemotherapy related to bladder cancer.Approximately two months and seven days later, on (b)(6) 2023, a computed tomography (ct) scan revealed pulmonary emboli and thrombosis.Further, approximately twenty seven days later, on (b)(6) 2023, the patient was diagnosed with sepsis and methicillin resistant staphylococcus aureus (mrsa) bacteremia, which was confirmed through blood cultures.Subsequently, on (b)(6) 2023, the port was removed.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation, medical record was provided for review.Medical record alleges that, the patient was implanted with clear vue isp implantable port for chemotherapy of bladder cancer via right internal jugular vein with fluoroscopic and ultrasound guidance.A final fluoroscopic image of the entire assembly was obtained, showing no kinks and confirming the catheter tip remained at the aortocaval junction.Two months and seven days later, a ct scan of the chest, abdomen, and pelvis with contrast was performed, which revealed multiple bilateral segmental pulmonary emboli.The patient was also reported to have presented with sepsis.On the same day, blood cultures obtained from both the port and peripheral bloodstream were positive for methicillin resistant staphylococcus aureus (mrsa) bacteremia.Based on these findings, the physician recommended removal of the implanted port.Subsequently, the port was removed after twenty eight days.The port and catheter were removed intact.Therefore, it can be confirmed that the patient had multiple bilateral segmental pulmonary emboli, sepsis and methicillin resistant staphylococcus aureus (mrsa) bacteremia.However, the relationship to the port is unknown.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, component, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22147872
Report Number3006260740-2025-03656
Device Sequence Number18241179
Product Code LJT
UDI-Device Identifier00801741110740
UDI-Public(01)00801741110740
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1668362
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale